Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 64, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Dec 23, 2021, 2:21 PM PST for 4 counties in Nevada. It took effect at Dec 24, 2021, 1:00 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2021, 2:21 PM PST (22:21 UTC)
- In effect from
- Dec 24, 2021, 1:00 PM PST
- Expired
- Dec 24, 2021, 5:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099 WWUS75 KREV 232221 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 221 PM PST Thu Dec 23 2021 NVZ003-250100- /O.NEW.KREV.WI.Y.0018.211224T2100Z-211225T1500Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 221 PM PST Thu Dec 23 2021 ...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 7 AM PST SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. Wind prone locations could see gusts over 50 mph. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...From 1 PM Friday to 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-NVZ005-250100- /O.NEW.KREV.WI.Y.0018.211224T2100Z-211225T1500Z/ Surprise Valley California-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Empire, and Gerlach 221 PM PST Thu Dec 23 2021 ...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 7 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Surprise Valley California and Northern Washoe County. * WHEN...From 1 PM Friday to 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-250100- /O.NEW.KREV.LW.Y.0064.211224T2100Z-211225T0100Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 221 PM PST Thu Dec 23 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 5 PM PST FRIDAY FOR PYRAMID LAKE... * WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph expected. Waves 1 to 3 feet. * WHERE...Pyramid Lake. * WHEN...From 1 PM to 5 PM PST Friday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
1 follow-up statement
103 WWUS75 KREV 242228 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 228 PM PST Fri Dec 24 2021 NVZ003-251500- /O.NEW.KREV.HW.A.0006.211226T1200Z-211227T1200Z/ /O.CON.KREV.WI.Y.0018.000000T0000Z-211225T1500Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 228 PM PST Fri Dec 24 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... * WHAT...For the Wind Advisory, southwest winds 15 to 25 mph with gusts up to 45 mph. For the High Wind Watch, southwest winds 25 to 35 mph with gusts up to 65 mph possible. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...For the Wind Advisory, until 7 AM PST Saturday. For the High Wind Watch, from late Saturday night through late Sunday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-NVZ005-251500- /O.NEW.KREV.HW.A.0006.211226T1200Z-211227T1200Z/ /O.CON.KREV.WI.Y.0018.000000T0000Z-211225T1500Z/ Surprise Valley California-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Empire, and Gerlach 228 PM PST Fri Dec 24 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT... * WHAT...For the Wind Advisory, southwest winds 15 to 25 mph with gusts up to 50 mph. For the High Wind Watch, southwest winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Surprise Valley California and Northern Washoe County. * WHEN...For the Wind Advisory, until 7 AM PST Saturday. For the High Wind Watch, from late Saturday night through late Sunday night. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-250100- /O.CON.KREV.LW.Y.0064.000000T0000Z-211225T0100Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 228 PM PST Fri Dec 24 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON FOR PYRAMID LAKE... * WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph expected. Waves 1 to 3 feet. * WHERE...Pyramid Lake. * WHEN...From 1 PM to 5 PM PST Friday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Dec 23, 2:33 AM PST, 11 hours 48 minutes earlier.
Area forecast discussion, Dec 23, 2:33 AM PST, 11 hours 48 minutes before
Area Forecast Discussion
National Weather Service Reno NV
233 AM PST Thu Dec 23 2021
.SYNOPSIS...
A series of winter storms will impact the Sierra and western
Nevada through the weekend and into Monday. Be prepared for major
travel disruptions and delays over Sierra passes. Snow levels
will drop to valley floors over the weekend with accumulating snow
and deteriorating road conditions likely there as well.
&&
.SHORT TERM...Today through Friday night...
A longwave trough along the west coast will keep our area cool,
wet and windy through Christmas Eve with one notable shortwave
bringing heavy Sierra snow and periods of moderate rain to lower
elevations today/early tonight. As the shortwave exits, our area
will be under a "break" as we await the next system to drop
southward toward the area Saturday. Moist flow will likely keep
snow going in the Sierra with more limited spillover into western
NV Friday-Friday night.
For today/early tonight:
* Sierra: Snowfall rates will ramp up this morning with 2-3"/hr
snowfall rates on Sierra passes (Tahoe Basin this morning/early
afternoon and Mono County this afternoon/early evening). Gusty
winds may also lead to sudden reductions to visibility due to
blowing snow. Travel will be very difficult, if not impossible
on the passes as multiple feet of snowfall are expected.
* Snow accumulations in the 6000-7000' range will see higher
variability with bigger boom-bust scenarios. In general looking
at upwards to a foot of snowfall between 6500-7000' while
closer to Lake Tahoe level, a mix of rain and snow may limit
snow accumulations as snow levels fluctuate around 6000'. If
snow levels fall faster during the afternoon, snow amounts
could be a bit higher than forecast. Snow levels will be
falling tonight.
* Mainly a rainfall event for western Nevada valleys with
0.5-1.0" of rainfall possible through Friday. This may result
in rises on small creeks and streams.
* Winds: Gusts to 100 mph across ridges a good bet. S/SW Surface
gradients are tight so at a minimum breezy conditions. Ahead of
the main precipitation band from the Eastern Sierra to Mineral
and southern Lyon Counties, there will likely be a period of
enhanced winds this morning/early afternoon with localized
gusts as high as 60 mph in wind prone areas such as Hwy 95 near
Walker Lake.
Friday/Friday night (Christmas Eve):
* Snow levels will continue to fall through Friday morning with
levels reaching as low as 4500-5000' before sunrise. This may
yield a rain/snow mix down in the lower western Nevada valleys
with up to a a slushy half inch or inch of snow possible mainly
above 5000'. Impacts look to mainly be wet roadways "down here"
but foothill communities have the best potential of seeing
accumulating snowfall. Snow levels may rise a bit with a
changeover to light rain possible down in the valleys as
temperatures rise to near 40 during the afternoon.
* This will be a bit of a lull between storms but expect periods
of moderate snowfall to be ongoing across the Sierra with travel
impacts continuing. Gusty W/SW winds will spread across much of
western NV by Friday afternoon with rough lake waters and
heightened impacts to high profile vehicles.
Hohmann
.LONG TERM (Saturday Morning Onward)...
One forecast variable that will finally be out of the way at the
start of the extended period will be snow levels. Post-frontal
airmass will have arrived, nudging snow levels across western NV
and northeast CA below valley floors. Now since that's out of the
way, let's continue...
As it turns out, a white Christmas is rather rare for western NV.
Nevertheless, it still remains possible as another shortwave
trough swings into the western US. Not a slam dunk, but western NV
out east to Fernley will have a 25% of receiving at least one
inch of accumulation by noon time on Saturday. These probabilities
will creep up during the day, to around 80-90% for
Reno/Carson/Minden by the end of the day. Pershing will be the
most favorable eastern county whereas places like Fallon and
Hawthorne may be left high and dry...
High temperatures on Christmas Day will struggle to climb out of
the freezing mark across California, especially with many of these
locations having received a fresh boost to their snowpack. For
western NV, highs will reach the upper 30s to low 40s which is not
a significant swing from the morning lows due to the additional
moisture in the air, cloud cover, and gusty winds keeping us well
mixing. Could this be warm enough to keep some of the roads wet in
the lower elevations? Perhaps, but its still best to allow extra
time in your travels.
Winds could reach advisory levels west of Highway 95 and north of
I-80 in NW NV on Saturday, especially during periods of lighter
precip. The greatest chance for strong to even damaging winds will
arrive Sunday afternoon during a brief lull in the spillover
precipitation, with about a 30-40% chance damaging winds (60mph or
greater) across the Surprise Valley, 30% along US-395 in Washoe
Valley, and a 40% chance along & west of US-395 between Topaz Lake
and Mammoth (Mono county). Main impacts will be to high profile
vehicles, and your Christmas decorations. However, some tree
damage can't be ruled out as well...
A slider-like system looks to move through the area on Monday,
bringing another shot of Sierra and western NV snowfall. A colder
airmass will also trickle into the region, keeping 40s scarce for
the entire region through the remainder of the year. Beyond the
Tuesday timeframe, forecast confidence begins to get a little
murky. Cluster analysis and deterministic runs appear in
relatively good agreement of longwave troughing to our north or
northeast. This keeps the region in a favorable area for chilly
Canadian air but it MAY be too far east for us to receive
shortwave energy. Therefore, the real question lies in what
moisture, if any, coupled with weak shortwaves, is able to move
through the area any given day. In other words, the storm track
remains open but there isn't anything jumping out at the moment;
it could be relatively quiet into New Years, or we may keep
getting weak but impactful rounds of light snowfall. Doubtful
these will be resolved really well for at least a few more days...
-Dustin
&&
.AVIATION...
Periods of heavy rain/snow will result in widespread MVFR/local
IFR conditions and terrain obscuration for Sierra TAF sites
today/early tonight with periods of moderate rain and MVFR
conditions down in the lower valley TAF locations including KRNO-
KCXP-KMEV. Snow levels will likely be close to lake level today
with a mix of rain and snow for KTRK-KTVL. All snow for KMMH where
significant accumulations are likely by this evening.
Snow levels will lower tonight into Friday as we see a general
letup in the coverage and intensity of precipitation. However, a
moist flow into the Sierra will likely keep light to occasionally
moderate snowfall and MVFR/IFR conditions going at the Sierra
airports with a brief rain or snow shower possible at KRNO-KCXP-
KMEV.
Strong flow across the ridges will persist a well until further
notice with periods of LLWS and moderate turbulence for all
airports.
&&
.REV Watches/Warnings/Advisories...
NV...Winter Weather Advisory until 4 AM PST early this morning NVZ002.
Winter Storm Warning until 4 PM PST Sunday NVZ002.
CA...Winter Weather Advisory until 4 AM PST early this morning above
5000 feet in CAZ071.
Winter Storm Warning until 4 PM PST Sunday CAZ071.
Winter Storm Warning until 4 PM PST Sunday CAZ073.
Winter Weather Advisory until 4 AM PST early this morning CAZ072.
Winter Storm Warning until 4 PM PST Sunday CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoIn the hours before
Local storm report, Dec 23, 10:47 AM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1047 AM PST THU DEC 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HEAVY RAIN 3 SSW SPARKS 39.50N 119.77W
12/23/2021 M0.90 INCH WASHOE NV ASOS
ASOS STATION KRNO RENO.
0700 AM HEAVY RAIN TAHOMA 39.06N 120.13W
12/23/2021 M1.29 INCH EL DORADO CA CO-OP OBSERVER
CO-OP OBSERVER STATION TAAC1 TAHOMA.
0851 AM HEAVY RAIN LEE VINING 37.96N 119.12W
12/23/2021 M0.55 INCH MONO CA CO-OP OBSERVER
CO-OP OBSERVER STATION LEVC1 LEE VINING.
0900 AM SNOW 2 SSE DOG VALLEY 39.52N 120.03W
12/23/2021 M1.5 INCH SIERRA CA CO-OP OBSERVER
CO-OP OBSERVER STATION VERC1 VERDI 2 W.
0900 AM HEAVY RAIN 2 SSE DOG VALLEY 39.52N 120.03W
12/23/2021 M2.07 INCH SIERRA CA CO-OP OBSERVER
CO-OP OBSERVER STATION VERC1 VERDI 2 W.
0600 AM HEAVY RAIN VERDI 39.52N 119.99W
12/23/2021 M1.40 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-19 RENO 9.0 W.
0600 AM HEAVY RAIN 2 N CARSON CITY 39.20N 119.77W
12/23/2021 M0.58 INCH CARSON CITY NV COCORAHS
COCORAHS STATION NV-CC-20 CARSON CITY 3.6
NNW.
0700 AM HEAVY RAIN 5 NNW LEE VINING 38.02N 119.17W
12/23/2021 M0.62 INCH MONO CA COCORAHS
COCORAHS STATION CA-MN-6 MONO CITY 1.9 SW.
0700 AM SNOW 5 NNW LEE VINING 38.02N 119.17W
12/23/2021 M1.2 INCH MONO CA COCORAHS
COCORAHS STATION CA-MN-6 MONO CITY 1.9 SW.
0700 AM HEAVY RAIN 3 SSW SUSANVILLE 40.37N 120.67W
12/23/2021 M1.52 INCH LASSEN CA COCORAHS
COCORAHS STATION CA-LS-1 SUSANVILLE 3.2 SSW.
0700 AM SNOW 3 SSW SUSANVILLE 40.37N 120.67W
12/23/2021 M2.8 INCH LASSEN CA COCORAHS
COCORAHS STATION CA-LS-1 SUSANVILLE 3.2 SSW.
0700 AM HEAVY RAIN 3 ESE HEAVENLY VALLEY 38.95N 119.84W
12/23/2021 M0.76 INCH DOUGLAS NV COCORAHS
COCORAHS STATION NV-DG-4 GARDNERVILLE 5.0 W.
0700 AM HEAVY RAIN 5 SSE HEAVENLY VALLEY 38.90N 119.84W
12/23/2021 M0.74 INCH DOUGLAS NV COCORAHS
COCORAHS STATION NV-DG-24 GARDNERVILLE 6.3
WSW.
0710 AM HEAVY RAIN 3 WSW RENO 39.52N 119.88W
12/23/2021 M0.68 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-115 RENO 3.4 WSW.
0715 AM HEAVY RAIN 3 WNW SUN VALLEY 39.62N 119.83W
12/23/2021 M0.63 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-142 RENO 5.3 N.
0800 AM HEAVY RAIN 7 N WASHOE CITY 39.42N 119.80W
12/23/2021 M1.05 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-59 RENO 8.0 S.
0800 AM HEAVY RAIN 7 NNE WASHOE CITY 39.42N 119.78W
12/23/2021 M0.93 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-39 RENO 8.4 SSE.
0800 AM HEAVY RAIN 3 E STEAD 39.64N 119.83W
12/23/2021 M0.90 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-165 RENO 7.1 N.
0800 AM HEAVY RAIN 12 NNE COLD SPRINGS VAL 39.85N 119.93W
12/23/2021 M1.39 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-164 RENO 22.1 NNW.
0800 AM HEAVY RAIN 4 ENE VERDI 39.53N 119.92W
12/23/2021 M1.12 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-105 RENO 5.4 W.
0800 AM HEAVY RAIN 3 SE SIX MILE CANYON 39.29N 119.52W
12/23/2021 M1.52 INCH LYON NV COCORAHS
COCORAHS STATION NV-LY-15 DAYTON 3.4 NE.
0900 AM SNOW 3 E BECKWOURTH 39.82N 120.32W
12/23/2021 M0.8 INCH PLUMAS CA COCORAHS
COCORAHS STATION CA-PM-9 BECKWOURTH 3.3 E.
0900 AM HEAVY RAIN 3 E BECKWOURTH 39.82N 120.32W
12/23/2021 M1.46 INCH PLUMAS CA COCORAHS
COCORAHS STATION CA-PM-9 BECKWOURTH 3.3 E.
1000 AM HEAVY RAIN 3 E VERDI 39.52N 119.93W
12/23/2021 M1.52 INCH WASHOE NV COCORAHS
COCORAHS STATION NV-WH-74 RENO 5.6 WSW.
0940 AM FLOOD 2 WSW SPARKS 39.53N 119.77W
12/23/2021 WASHOE NV DEPT OF HIGHWAYS
NDOT CLOSED I-80 AND ROCK BLVD UNDERPASS DUE
TO MINOR FLOODING.
0914 PM NON-TSTM WND GST 6 NW HAWTHORNE 38.59N 118.71W
12/22/2021 M81 MPH MINERAL NV MESONET
MESONET STATION WLKNV 6.1 NW HAWTHORNE (NV
DOT).
0100 AM HEAVY RAIN 9 NNW FRENCHMAN LAKE 40.04N 120.29W
12/23/2021 M0.99 INCH PLUMAS CA MESONET
MESONET STATION JDPC1 9.3 NW FRENCHMAN LAKE.
0333 AM NON-TSTM WND GST 4 WNW TRUCKEE 39.34N 120.27W
12/23/2021 M59 MPH NEVADA CA MESONET
MESONET STATION TADC1 TAHOE DONNER.
0556 AM NON-TSTM WND GST MAMMOTH MOUNTAIN SKI SU 37.63N 119.03W
12/23/2021 M90 MPH MONO CA MESONET
MESONET STATION MTH03 1.7 S MAMMOTH MOUNTAIN
(MAMMOTH).
0638 AM HEAVY RAIN 2 ESE DIAMOND PEAK SKI 39.24N 119.88W
12/23/2021 M1.27 INCH WASHOE NV MESONET
MESONET STATION LVYN2 LITTLE VALLEY.
0651 AM HEAVY RAIN 1 WSW MEYERS 38.85N 120.02W
12/23/2021 M2.73 INCH EL DORADO CA MESONET
MESONET STATION RWBC1 BARON.
0653 AM HEAVY RAIN 1 SSW CRESTVIEW 37.74N 119.00W
12/23/2021 M1.70 INCH MONO CA MESONET
MESONET STATION CRVC1 CRESTVIEW.
0700 AM HEAVY RAIN 5 NNE CROMBERG 39.92N 120.64W
12/23/2021 M1.41 INCH PLUMAS CA MESONET
MESONET STATION GRZC1 4.6 NE CROMBERG.
0746 AM HEAVY RAIN 4 WNW MEYERS 38.88N 120.07W
12/23/2021 M1.94 INCH EL DORADO CA MESONET
MESONET STATION FW7537 FALLEN LEAF.
0747 AM HEAVY RAIN 1 NE SPANISH SPRINGS 39.63N 119.70W
12/23/2021 M1.65 INCH WASHOE NV MESONET
MESONET STATION SPNN2 1.3 NE SPANISH SPRINGS
0747 AM HEAVY RAIN 1 NE SPANISH SPRINGS 39.63N 119.70W
12/23/2021 M1.61 INCH WASHOE NV MESONET
MESONET STATION SPNN2 SPANISH SPRINGS
WASHOE.
0747 AM HEAVY RAIN 6 NW GENESEE 40.09N 120.83W
12/23/2021 M1.91 INCH PLUMAS CA MESONET
MESONET STATION GW0802 TAYLORSVILLE.
0749 AM HEAVY RAIN 3 NE MT. ROSE SKI BASE 39.35N 119.85W
12/23/2021 M1.26 INCH WASHOE NV MESONET
MESONET STATION GPEN2 3.3 NW WASHOE CITY
0759 AM NON-TSTM WND GST MAMMOTH MOUNTAIN SKI SU 37.63N 119.03W
12/23/2021 M106 MPH MONO CA MESONET
MESONET STATION MTH03 1.7 S MAMMOTH MOUNTAIN
(MAMMOTH).
0848 AM NON-TSTM WND GST 3 E COLEVILLE 38.57N 119.46W
12/23/2021 M52 MPH MONO CA MESONET
MESONET STATION WALC1 WALKER.
0850 AM HEAVY RAIN 4 NNW WASHOE CITY 39.38N 119.83W
12/23/2021 M1.22 INCH WASHOE NV MESONET
MESONET STATION GALN2 GALENA.
0851 AM HEAVY RAIN 1 WSW MEYERS 38.85N 120.02W
12/23/2021 M2.82 INCH EL DORADO CA MESONET
MESONET STATION RWBC1 BARON.
0853 AM HEAVY RAIN 1 SSW CRESTVIEW 37.74N 119.00W
12/23/2021 M2.05 INCH MONO CA MESONET
MESONET STATION CRVC1 CRESTVIEW.
1005 AM HEAVY RAIN 4 NNE SPOONER SUMMIT 39.16N 119.88W
12/23/2021 M1.77 INCH CARSON CITY NV MESONET
MESONET STATION SVPN2 4.0 N SPOONER SUMMIT
1013 AM HEAVY RAIN 1 NE SPANISH SPRINGS 39.63N 119.70W
12/23/2021 M1.81 INCH WASHOE NV MESONET
MESONET STATION SPNN2 SPANISH SPRINGS
WASHOE.
1013 AM HEAVY RAIN 1 NE SPANISH SPRINGS 39.63N 119.70W
12/23/2021 M1.85 INCH WASHOE NV MESONET
MESONET STATION SPNN2 1.3 NE SPANISH SPRINGS
1015 AM HEAVY RAIN 1 NNW RENO 39.55N 119.83W
12/23/2021 M1.19 INCH WASHOE NV MESONET
MESONET STATION EW6551 RENO.
1016 AM HEAVY RAIN 1 ENE VERDI 39.52N 119.97W
12/23/2021 M1.39 INCH WASHOE NV MESONET
MESONET STATION DW4069 RENO.
1023 AM HEAVY RAIN 2 SSW SUN VALLEY 39.58N 119.80W
12/23/2021 M1.07 INCH WASHOE NV OFFICIAL NWS OBS
NATIONAL WEATHER SERVICE FORECAST OFFICE
OBSERVED 1.07 INCHES OF PRECIPITATION WITH
0.3 INCHES OF SNOWFALL IN THE LAST 6 HOURS
FROM 0400-1000 PST.
0805 AM HEAVY SNOW MAMMOTH MOUNTAIN SKI BA 37.65N 119.04W
12/23/2021 E22.0 INCH MONO CA PUBLIC
MAMMOTH MOUNTAIN REPORTED 18-22 INCHES OF
NEW SNOWFALL IN THE LAST 24 HOURS.
0819 AM SNOW MT. ROSE SKI BASE 39.32N 119.89W
12/23/2021 E12.0 INCH WASHOE NV PUBLIC
MT. ROSE REPORTED 12 INCHES OF NEW SNOWFALL
IN THE LAST 24 HOURS.
0823 AM SNOW DIAMOND PEAK SKI BASE 39.25N 119.92W
12/23/2021 E8.0 INCH WASHOE NV PUBLIC
DIAMOND PEAK REPORTED 8 INCHES OF NEW
SNOWFALL IN THE LAST 24 HOURS.
0823 AM SNOW HOMEWOOD MOUNTAIN SKI B 39.09N 120.16W
12/23/2021 E5.0 INCH PLACER CA PUBLIC
HOMEWOOD MOUNTAIN RESORT REPORTED 5 INCHES
OF NEW SNOWFALL IN THE LAST 24 HOURS.
0836 AM SNOW HEAVENLY SKI BASE 38.93N 119.93W
12/23/2021 E8.0 INCH EL DORADO CA PUBLIC
HEAVENLY LAKE TAHOE REPORTED 8 INCHES OF NEW
SNOWFALL IN THE LAST 24 HOURS.
0846 AM SNOW PALISADES TAHOE SKI BAS 39.19N 120.24W
12/23/2021 E10.0 INCH PLACER CA PUBLIC
PALISADES TAHOE REPORTED 10 INCHES OF NEW
SNOWFALL IN THE LAST 24 HOURS.
0909 AM SNOW 1 SSW NORTHSTAR SKI BAS 39.26N 120.13W
12/23/2021 E8.0 INCH PLACER CA PUBLIC
NORTHSTAR AT TAHOE REPORTED 8 INCHES OF NEW
SNOWFALL IN THE LAST 24 HOURS.
0928 AM SNOW 1 NNW INCLINE VILLAGE 39.27N 119.97W
12/23/2021 M6.0 INCH WASHOE NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 6 INCHES OF
NEW SNOWFALL SINCE MIDNIGHT AT 7,600 FEET
AND STILL SNOWING HEAVILY.
0929 AM SNOW 1 N SPAULDING 40.66N 120.78W
12/23/2021 M1.0 INCH LASSEN CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 1 INCH OF
NEW SNOWFALL SINCE MIDNIGHT.
0930 AM HEAVY RAIN 1 W DOYLE 40.02N 120.12W
12/23/2021 M1.60 INCH LASSEN CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 1.60 INCHES
OF RAINFALL IN THE LAST 24 HOURS.
0931 AM SNOW 5 WNW SUSANVILLE 40.43N 120.75W
12/23/2021 M5.8 INCH LASSEN CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 5.8 INCHES
OF NEW SNOWFALL IN THE LAST 24 HOURS.
0933 AM SNOW 1 WNW SUSANVILLE 40.42N 120.66W
12/23/2021 M2.0 INCH LASSEN CA TRAINED SPOTTER
COOPERATIVE WEATHER OBSERVER REPORTED 2
INCHES OF NEW SNOWFALL SINCE MIDNIGHT.
0937 AM SNOW 1 SW TOMS PLACE 37.55N 118.71W
12/23/2021 M0.5 INCH MONO CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED 0.5 INCHES
OF NEW SNOWFALL WITH 0.35 INCHES OF LIQUID
EQUIVALENT IN THE LAST 24 HOURS.
0938 AM FLOOD 1 NNW SPANISH SPRINGS 39.63N 119.72W
12/23/2021 WASHOE NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED MINOR
FLOODING ALONG PYRAMID HIGHWAY AND EAGLE
CANYON RD.
&&The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 8:56 AM PST | Areal Flood Advisory | REV | Douglas, Lyon, Storey, Washoe | 3 hr |
| Dec 23, 2:21 PM PST | Wind Advisory | REV | Douglas, Lyon, Storey, Washoe | 36 hr |
Nearby
Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.